Thunderstorm Wind, Oneida
- When
- June 14, 11:10 PM EST
- Where
- Oneida County, Taberg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.300, -75.617
Thunderstorm winds downed numerous trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 14, 2:40 PM EST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT MON JUN 14 2004 .DISCUSSION... MCS (BOW ECHO) NOW MOVING THROUGH EASTERN MICHIGAN/NW OHIO. THIS COMPLEX IS EXPECTED TO MOVE EASTWARD AND MAINTAIN ITSELF INTO CENTRAL NEW YORK. AIRMASS ACROSS REGION CONTINUES TO DESTABILIZE WITH TEMPS IN LOWER/MID 80S AND DEWPOINTS IN THE MID 60S. EXPECT CAPES TO RANGE BTW 1500-2000 J/KG THROUGH MID EVENING. MCS ASSOCIATED WITH H5 SHORT WAVE (MCV)/SFC TROF ALONG WITH STRONG UPPER LEVEL DIVERGENCE WITH REGION LOCATED IN THE NOSE OF UPPER LEVEL JET LATER THIS EVENING. 0-6 KM BULK SHEAR RANGE FROM 40-50 KTS WHICH IS SUFFICIENT TO SUPPORT SVR CONVECTION. ETA MODEL SOUNDING SHOW UNIDIRECTIONAL FLOW THROUGH MID LEVELS WITH BOW TYPE ACTIVITY MOST LIKELY. EXPECT CONVECTION TO REACH WESTERN ZONES NEAR SUNSET AND EASTERN ZONES AROUND MIDNIGHT. BY 12Z TUE SFC TROF AND ALL OTHER FORCING MECHANISMS WILL DEPART REGION WITH SFC HIGH PRESSURE BUILDING IN FROM THE UPPER GREAT LAKES. TUESDAY...SKIES WILL BECOME PARTLY SUNNY WITH SFC HIGH PRESSURE REACHING WESTERN NY BY LATE AFTERNOON. SFC WAVE DEVELOPS ALONG BOUNDARY IN VCNTY OF MID ATLANTIC REGION BUT THIS WILL BE TOO FAR SOUTH TO EVEN IMPACT SE ZONES. TUESDAY NIGHT/WEDNESDAY...SFC HIGH PRESSURE RESIDES OVR CWA TUESDAY NIGHT THEN MOVES OFF THE ATLANTIC COAST ON WEDNESDAY. TEMPS WILL WARM INTO THE LOWER TO MID 80S ON WEDNESDAY AS T85 TEMPS RISE TO 14/16C. .EXTENDED (WED NGT - MON)... MODELS VERY SIMILAR TO PREVIOUS RUNS...ALTHOUGH A BIT WARMER DURING THE MID-LATE WEEK PERIOD...AND A BIT COOLER ON THE WEEKEND. MADE SOME TEMP ADJUSTMENTS TO REFLECT THESE TRENDS. STILL GOING WITH TWO PRECIP PRODUCING FROPAS IN THIS PERIOD...WED NIGHT/THU...AND ON SAT. && .AVIATION...VFR CONDS TO PERSIST THRU ABOUT SUNSET...THEN POSSIBLE STRONG TSRA DURING THIS EVE AS THUNDERSTORM CLUSTER MOVES THROUGH BETWEEN 01 AND 06Z. SOME MVFR CIGS FOR THE REMAINDER OF THE OVERNIGHT....FOLLOWED BY CLEARING ON TUE. && .BGM...NONE. && SHORT TERM...RRM EXTENDED/AVIATION...CEMPA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 135 PM EDT MON JUN 14 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141030- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 135 PM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS EVENING/OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER FROM I-81 WEST IN CENTRAL NEW YORK. THERE IS A SLIGHT RISK OF SEVERE ACROSS THE REMAINDER OF CENTRAL NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA. A THUNDERSTORM COMPLEX WILL TRACK OUT OF THE OHIO VALLEY AND INTO WESTERN NEW YORK AND PENNSYLVANIA THIS EVENING...REACHING CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA BETWEEN SUNSET AND 2 AM. THIS COMPLEX WILL BE MOVING INTO A VERY UNSTABLE AIRMASS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE GREATEST THREAT FROM THIS SYSTEM WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA...THE THREAT WILL BE THE GREATEST IN CENTRAL NEW YORK FROM INTERSTATE 81 WEST. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS AGAIN POSSIBLE TUESDAY AFTERNOON ALONG COLD FRONT DROPPING INTO THE AREA...BUT MAINLY CONFINED TO THE NORTHEAST PENNSYLVANIA PART OF THE OUTLOOK AREA. NO ADDITIONAL HAZARDOUS WEATHER EXPECTED BEYOND TOMORROW. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. MJC/JAB
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 PM EDT MON JUN 14 2004 PAZ038-150300- BRADFORD PA- 1006 PM EDT MON JUN 14 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING TOWARD SOUTHERN BRADFORD COUNTY... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM MANSFIELD TO JERSEY SHORE...MOVING EAST AT 50 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GROVER AND CANTON AT 1025 PM. TROY AND MINNEQUA AT 1030 PM. WEST LE ROY AND LE ROY AT 1035 PM. WEST FRANKLIN AND WEST BURLINGTON AT 1040 PM. FRANKLINDALE AT 1045 PM. TOWANDA AT 1050 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1114 PM EDT MON JUN 14 2004 PAZ039-043-150400- SUSQUEHANNA PA-WYOMING PA- 1114 PM EDT MON JUN 14 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM WYALUSING TO DUSHORE TO LAPORTE TO EAGLES MERE.... MOVING EAST AT 40 MPH. STRONG THUNDERSTORMS WILL BE NEAR... MIDDLETOWN CENTER AND WEST AUBURN AT 1120 PM. BIRCHARDVILLE AND RUSH AT 1125 PM. RUSSELL HILL AND MEHOOPANY AT 1130 PM. SOUTH MONTROSE AND MONTROSE AT 1135 PM. TUNKHANNOCK AND STULL AT 1140 PM. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1129 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG GROVER 41.62N 76.87W
06/14/2004 BRADFORD PA EMERGENCY MNGR
SEVERAL TREES AND WIRES DOWN.
&&
NICOSIASEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 PM EDT MON JUN 14 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-142200- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1130 PM EDT MON JUN 14 2004 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... WARM...HUMID AND INCREASINGLY UNSTABLE AIRMASS WILL OVERSPREAD CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. LATE THIS AFTERNOON SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND BECOME MORE NUMEROUS DURING THE EVENING. SOME OF THESE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS AROUND 60 MPH ...LARGE HAIL...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MUNDSCHENK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1136 PM EDT MON JUN 14 2004 PAZ047-150430- LUZERNE PA- 1136 PM EDT MON JUN 14 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM LAPORTE TO DANVILLE....MOVING SOUTHEAST AT 30 MPH. STRONG THUNDERSTORMS WILL BE NEAR... NEW COLUMBUS AND HUNTINGTON MILLS AT 1150 PM. SWEET VALLEY AND PIKES CREEK AT 1155 PM. LEHMAN AND HARVEYS LAKE AT MIDNIGHT. DALLAS AND FERN BROOK AT 1205 AM. SHAVERTOWN AND SLOCUM AT 1210 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1200 AM EDT TUE JUN 15 2004 NYZ009-018-036-037-150500- MADISON NY-ONEIDA NY-ONONDAGA NY- 1200 AM EDT TUE JUN 15 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM BOONVILLE TO CAMDEN TO SYRACUSE....MOVING EAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... TULLY AND MANLIUS AT 1205 AM. WATERVALE AND POMPEY AT 1210 AM. VIENNA AND VERONA BEACH AT 1215 AM. UNION CORNERS AND GLENMORE AT 1220 AM. TABERG AND PERRYVILLE AT 1225 AM. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed numerous trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409387.